zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the strongly damped wave equation. (English) Zbl 1068.35077

The author considers the strongly damped wave equation

u tt -ωΔu t -Δu+φ(u)=f(t),xΩ,t>0,u(x,0)=u 0 (x),u t (x,0)=u 1 (x),u(x,t)=0forxΩ·(2)

Here Ω 3 is a smooth, bounded domain, and ω>0. The emphasis of the paper is on the growth order of the nonlinearity which may be 5. A functional setting is imposed on (1), i.e. one sets A=-Δ on dom(A)=H 2 (Ω)H 0 1 (Ω) and then one defines the phase space of (1) in terms of the fractional power spaces D(A s ), i.e. one sets H s =D(A (1+s)/2 )×D(A s/2 ). The assumptions on the nonlinearity are as follows:

|φ(s)-φ(r)|c|r-s|(1+|r| 4 +|s| 4 )·(1)

One assumes that there is a decomposition φ=φ 0 +φ 1 , φ j C() such that

|φ 0 (r)|c(1+|r|) 5 ,φ 0 (r)r0,|φ 1 (r)|c(1+|r| γ ),(3)

some γ(0,5) and one also assumes lim infr -1 φ 1 (r)>α 1 as |r|, where α 1 >0. Based on these assumptions, Theorem 1 asserts the existence of a unique global solution to (1), what entails the existence of a strongly continuous solution semigroup S(t), t>0, which has suitable Lipschitz properties by Theorem 2. Theorem 3 then asserts the existence of an absorbing set. Based on this fact, the existence of a universal attractor follows (Theorem 4). The author then considers a subcritical case which arises if fL 2 (Ω) is t-independent and where the φ j in (2) satisfy:

φ 0 =0,φ 1 C 1 (),|φ 1 ' (r)|c(1+|r| γ-1 ),r·(4)

Under assumptions (4), further properties of the global attractor can be deduced. In addition, the existence of exponential attractors can be proved, as is shown in the last part of the paper.

MSC:
35L75Nonlinear hyperbolic PDE of higher (>2) order
37L30Attractors and their dimensions, Lyapunov exponents
35B41Attractors (PDE)
References:
[1]Arrieta, J., Carvalho, A.N., Hale, J.K.: A damped hyperbolic equation with critical exponent. Comm. Partial Differ. Eqs. 17, 841-866 (1992) · Zbl 0815.35067 · doi:10.1080/03605309208820866
[2]Belleri, V., Pata, V.: Attractors for semilinear strongly damped wave equation on ?3. Discrete Contin. Dynam. Systems 7, 719-735 (2001) · Zbl 1200.35032 · doi:10.3934/dcds.2001.7.719
[3]Carvalho, A.N., Cholewa, J.W.: Local well posedness for strongly damped wave equations with critical nonlinearities. Bull. Austral. Math. Soc. 66, 443-463 (2002) · Zbl 1020.35059 · doi:10.1017/S0004972700040296
[4]Carvalho, A.N., Cholewa, J.W.: Attractors for strongly damped wave equations with critical nonlinearities. Pacific J. Math. 207, 287-310 (2002) · Zbl 1060.35082 · doi:10.2140/pjm.2002.207.287
[5]Eden, A., Foias, C., Nicolaenko, B., Temam, R.: Ensembles inertiels pour des équations d?évolution dissipatives. C.R. Acad. Sci. Paris Sér. I Math. 310, 559-562 (1990)
[6]Eden, A., Foias, C., Nicolaenko, B., Temam, R.: Exponential attractors for dissipative evolution equations. Paris: Masson, 1994
[7]Eden, A., Kalantarov, V.: Finite dimensional attractors for a class of semilinear wave equations. Turkish J. Math. 20, 425-450 (1996)
[8]Efendiev, M., Miranville, A., Zelik, S.: Exponential attractors for a nonlinear reaction-diffusion system in ?3. C.R. Acad. Sci. Paris Sér. I Math. 330, 713-718 (2000)
[9]Fabrie, P., Galusinski, C., Miranville, A., Zelik, S.: Uniform exponential attractors for a singularly perturbed damped wave equation. Discrete Contin. Dynam. Systems 10, 211-238 (2004) · Zbl 1060.35011 · doi:10.3934/dcds.2004.10.211
[10]Ghidaglia, J.M., Marzocchi, A.: Longtime behaviour of strongly damped wave equations, global attractors and their dimension. SIAM J. Math. Anal. 22, 879-895 (1991) · Zbl 0735.35015 · doi:10.1137/0522057
[11]Grasselli, M., Pata, V.: Asymptotic behavior of a parabolic-hyperbolic system. Commun. Pure Appl. Anal., to appear
[12]Hale, J.K.: Asymptotic behavior of dissipative systems. Providence, RI: Amer. Math. Soc. Providence, 1988
[13]Haraux, A.: Systèmes dynamiques dissipatifs et applications. Paris: Masson, 1991
[14]Massat, P.: Limiting behavior for strongly damped nonlinear wave equations. J. Differ. Eqs. 48, 334-349 (1983) · Zbl 0561.35049 · doi:10.1016/0022-0396(83)90098-0
[15]Temam, R.: Infinite-dimensional dynamical systems in mechanics and physics. New York: Springer, 1997
[16]Webb, G.F.: Existence and asymptotic behavior for a strongly damped nonlinear wave equation. Canad. J. Math. 32, 631-643 (1980) · Zbl 0432.35046 · doi:10.4153/CJM-1980-049-5
[17]Zhou, S.: Global attractor for strongly damped nonlinear wave equations. Funct. Differ. Eq. 6, 451-470 (1999)